3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Effexor?

Reply
 
Thread Tools
Old 04-16-2014, 03:48 PM   #1
Junior Member
 
brittslosingit's Avatar
 
Join Date: Apr 2014
Location: Fort Campbell, KY
Posts: 12

S/C/G: 225/223/150

Height: 5'7"

Default Effexor?

Anyone else on Effexor having problems losing weight? I am doing everything I can (counting calories, drinking tons of water, working out at least 20-30 minutes every day) and nothing is helping. My doctor just keeps saying "You'll see results; keep it up" but I am getting more depressed because I'm not seeing much success.
brittslosingit is offline   Reply With Quote
Old 05-01-2014, 02:11 AM   #2
I can do it!!!
 
IBelieveInMe2's Avatar
 
Join Date: Jan 2013
Location: Ohio, USA
Posts: 578

S/C/G: 222/195/145

Height: 5'4"

Smile I can relate!

Hello! I just saw this post and wanted to say that I am also on Effexor, along with other meds that make me weight loss resistant. I recently got blood work done because of the meds, and my thyroid levels came back low. At my pleading, my doctor put me on the smallest dose of thyroid medication there is, but it has already helped me to not be so weight loss resistant. I, too, have been knocking myself out to lose weight and couldn't lose A POUND. It is sooooooooo frustrating and ~ yes ~ depressing. But, in the past two months, I have lost 9 pounds, and I think it is because my thyroid levels have balanced out. I am not saying that this is the case with you, but it might be worth having your thyroid levels checked if this EXTREME weight loss resistance continues despite prolonged SERIOUS attempts to lose weight. Best of luck to you!
IBelieveInMe2 is offline   Reply With Quote
Old 05-06-2014, 05:11 PM   #3
22LBS Lost! I CAN DO THIS
 
CrimsonTears's Avatar
 
Join Date: Jan 2014
Location: Columbia Basin Job Corps Civilian Conservation Center
Posts: 28

S/C/G: 257/ticktickticker!/141

Height: 5'3"

Default

I just recently stopped taking Effexor and noticed that I did, in fact, have a much harder time losing weight than now! I never had my thyroid checked out like IBelieveInMe2, but maybe her advice would work! If anything, possibly switching to a different SNRI would work also, though I don't really recomend it. I wish you the best of luck!
__________________

We are each our own devil, and we make this world our he l l- Oscar Wilde
Opps! Do over! teehee!
CrimsonTears is offline   Reply With Quote
Old 01-11-2015, 02:08 PM   #4
Junior Member
 
Join Date: Jan 2015
Location: Columbus, Ohio
Posts: 6

S/C/G: 205 / 190 / 140

Height: 5feet 9inches

Default Too late ?

I just came across this post. I also was on Effexor for almost 2 years and gained 80 pounds. My doc Judy switched me to something else to hopefully aid with the excessive weight loss. Have you found anything more helpful than others? Diets, exercise , changes in medication?
lfks is offline   Reply With Quote
Old 02-03-2015, 01:26 PM   #5
Junior Member
 
Join Date: Mar 2012
Location: WNY
Posts: 29

S/C/G: 360/347.6/199

Height: 5'8"

Default

I didn't realize Effexor could cause weight gain or make losing more difficult. I've been on it for almost two years. I wonder if making a switch would help.
__________________


Mini goal 1: 320 by May 16th (vacation in Punta Cana!)
Mini goal 2: 299 (under 300!)
Mini goal 3: 260 (100 pounds lost!)
thewickedcityx is offline   Reply With Quote
Old 02-14-2015, 06:15 PM   #6
I love my muscles!
 
pinkflower's Avatar
 
Join Date: Jun 2010
Location: US
Posts: 399

S/C/G: 169/149/135

Height: 5' 5 1/4"

Default

I started Effexor last May and stopped in December (7 months). I was taking it for migraine prevention. I started it at 140lbs and gained 40 lbs. I also went from perfect chloesterol and labs to having issues all over the place. It also made the sodium in my blood drop, and I found myself at a kidney specialist!

I'm still feeling like I'm in a whirlwind. I gained the weight so rapidly, I don't recognize my body. It doesn't feel like me. I think it was a combo of increasing my appetite and possibly somehow affecting my metabolism. I wouldn't believe it if I didn't see it with my own eyes. I absolutely did NOT eat enough to gain that much weight in a short amount of time, but I did eat more than when I was at my maintenance weight. It made me ravenous. Now I'm on Inderal for migraine prevention. We'll see what happens.

Good luck! I do think it could be affecting your loss, even though they seem to think it is weight neutral, or loss of weight. Definitely not the case for me
__________________


CC'ing/IF back to maintenance weight
pinkflower is offline   Reply With Quote
Old 03-11-2015, 08:19 PM   #7
Junior Member
 
LOVEITLEAVEIT's Avatar
 
Join Date: Mar 2015
Location: Southeast Missouri
Posts: 2

S/C/G: 188.8 lbs/ 188.8 lbs./ 150

Height: 5'8"

Default

I've always had weight problems and I had lost 30 lbs. and kept it off for 3 years. I've always had OCD , anxiety and depression problems. In the past 2 years I was put on Zoloft after having some negative marital issues. I started to gain weight right away. Zoloft started to not work for me after 1yr and 1/2 and I was switched to Effexor about 6 months ago. My doctor told me that out of all the possible medications that effexor had less of a tendency for weight gain than all of the possible meds out there. Now I've gained a total of 35 lbs. which doesn't help my depression at all. I've really wanted to try the IP diet but I don't live anywhere near a center for support. Don't get me wrong I'm a completely normal functioning person and all. I'm just over weight, full of anxiety , tiered, and a little depressed about the whole thing.
LOVEITLEAVEIT is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 10:07 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2